Risk of Pregnancy AFTER Taking Plan B

Patient

Q: I started my last period January 7th. I have been very regular and am not on birth control because of how they affect me (hormonal issues and NuvaRing gave me hives). On January 15th, I had unprotected sex and took Plan B the next day. On the 18th, I started bleeding and it was very much like a normal period, heavy and lasting about a week. On the 19th, a condom broke, but I thought because I was bleeding and had just taken Plan B I was probably safe. I expect my period right about now if I were on my normal cycle. I haven't found anything about the risk of pregnancy in the days after taking Plan B. Is my cycle just messed up, or could I be pregnant? Thank you.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews